Lumps after Voluma?

I had voluma injected in upper and mid cheeks 3 weeks ago. Everything felt fine until I felt my cheeks today and its lumpy! I have been giving myself a lymphatic massage twice this week but my doc told me massage after a couple of days wouldn't effect voluma because "voluna Doesn't move " were her exact words. could the massage really effect the filler 3 weeks later? ! what couldbe going on? thanks for your answers

Doctor Answers 7

Bump 3 Weeks After Voluma

It is not unusual for a patient to feel lumps immediately following a Voluma treatment, but it is odd for them to pop up 3 weeks later. You need to be assessed in person by your surgeon. And if you didn't see a qualified injector, schedule a consultation with one for a second opinion. You may need to have the filler dissolved.


Kouros Azar

Thousand Oaks Plastic Surgeon
4.8 out of 5 stars 21 reviews

Lumps after Voluma?

Thank you for your question. Lumps immediately after Voluma injection are common. However, they should not persist by week 3. Without photos or an in-person consultation if it difficult to determine the cause. It is possible the Voluma was injected too superficially. I recommend you see a Board Certified Plastic Surgeon for a consultation. If you are unhappy with the lumps, it may be possible to dissolve the Voluma with hyaluronidase. 


Thank you for your question in regards to Voluma. Swelling, bruising and small lumps are common post injections, although should sub-side within 2 weeks. If you are feeling still feeling lumps, the filler may have been placed too superficial. If you are unhappy with the appearance, hyaluronidase can be injected to dissolve the Voluma. To be sure what is best for you, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 144 reviews

Voluma Results -- Reverse with Hyaluronidase

If you are unhappy reverse the filler with hyaluronidase, this may take several treatments because the cross linking is very tight. Often, RF treatment helps to improve results. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Lumps from Voluma

At this point, you shouldn't feel lumps. These indicate accumulation of the product, possibly in a superficial plane. I would discuss this with your doctor. It might need to be removed with hyaluronidase. I have not had a patient experience this problem with Voluma because it is injected so deeply and is a very soft filler.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Voluma and lumps

Regarding your questions about lumps post Voluma.  Initially if there is a lump, it could be from the insertion site if a bruise has developed there.  This takes about 1-2 weeks to resolve.  If the product is placed too superficially, there could also be a lump that is visualized when the swelling has dissipated.  Very rarely, there could be a delayed hypersensitivity reaction to Voluma.  Voluma is crosslinked by Vycross technology whereas Juvederm Ultra and Ultra Plus are crosslinked via Hyalcross technology.  The Vycross technology, very, very rarely can show a delayed hypersensitivity.  I have had one patient in all the times we have injected that had swelling occur at 3 weeks in a confined area and dissipated about 2-3 weeks later.

Raminder Saluja, MD
Huntersville Ophthalmologist
5.0 out of 5 stars 11 reviews

Why is My Voluma Lumpy?

Thank you for your question. After Voluma is injected, there can be some swelling that accompanies it for 2-3 weeks - what you're likely feeling is the product itself now that the swelling has resolved. Whenever filler is injected, there is a potential to feel it; that's the nature of the beast. It also depends on how deeply the product was injected - the deeper it's injected, the less likely you are to "feel" it (typically). As long as it isn't something that you're seeing when you look at your face, I would try not to focus on it - it will soften up over time. Your doctor is right in saying that Voluma doesn't move - it's a heavier filler, designed to give more of a lift and plump to the tissue and really doesn't go anywhere. Your lymphatic massaging has probably just helped to decrease any residual swelling - which is, again, why you're now feeling the product. 
The only other - much less likely - potential is that you could have a delayed infection - but typically this is accompanied by localized swelling, redness and pain. If you are not experiencing these symptoms, then the filler itself is probably fine. 
Of course, it's probably best just to stop in to see your injector to ensure everything is fine. Best of luck! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.